Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have artificial Mitral valve. Take Coumadin and sotalol. Like to take natural medicine containing Garlic and Grapeseed. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have an artificial Mitral valve - I take Coumadin and Sotalol (Betapace) I would like to take a natural supplement which contains Garlic, Grapeseed L-Arginine, L- Citruline, Protodexx Matrix, Maca Root, Long Pper Extract, Avina Sativa Extract, Eurycoma Longifolia XXXXXXX as well as Gelatin, Magnesium Stearate and Titanium Dioxide. Is this safe , as the supplement says there are no negative effects.
Posted Mon, 29 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Chakravarthy Mazumdar 12 minutes later

While the research does not say any benefits by taking these supplements for a person with Coumadin that you take. I hope you know the importance of Coumadin after artificial valve replacement.

I tried to search if these would react with Coumadin, Honestly I could not find any hard text on each of the ingredients. This is the only thing that could be confirmed before you take these supplements. While I keep my search you can ask your treating doctor about this.

Checking through...
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor